Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 27, NWS Wichita, KS

September 19, 20106 counties in Kansas

NWS Wichita, KS issued this wind advisory at Sep 19, 2010, 3:50 PM CDT for 6 counties in Kansas. It took effect at Sep 20, 2010, 11:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2010, 3:50 PM CDT (20:50 UTC)
In effect from
Sep 20, 2010, 11:00 AM CDT
Expired
Sep 20, 2010, 9:00 PM CDT
In force
10 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 139 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WWUS73 KICT 192050
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
350 PM CDT SUN SEP 19 2010


KSZ032-033-047-048-200500-
/O.NEW.KICT.WI.Y.0027.100920T1600Z-100921T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
350 PM CDT SUN SEP 19 2010

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY. 

* TIMING...OF THE EVENT IS FROM 11 AM TO 8 PM CDT MONDAY.

* WINDS...WILL BE 25 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

COOK
5 follow-up statements
673 
WWUS73 KICT 200817
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
317 AM CDT MON SEP 20 2010

KSZ050-202130-
/O.EXA.KICT.WI.Y.0027.100920T1600Z-100921T0100Z/
RICE-
INCLUDING THE CITY OF...LYONS
317 AM CDT MON SEP 20 2010

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

* TIMING...OF THE EVENT IS FROM 11 AM TO 8 PM CDT MONDAY.

* WINDS...WILL BE 25 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047-048-202130-
/O.CON.KICT.WI.Y.0027.100920T1600Z-100921T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
317 AM CDT MON SEP 20 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
CDT THIS EVENING. 

* TIMING...OF THE EVENT IS FROM 11 AM TO 8 PM CDT MONDAY.

* WINDS...WILL BE 25 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

DUNTEN
490 
WWUS73 KICT 201949
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
249 PM CDT MON SEP 20 2010

KSZ049-210100-
/O.EXA.KICT.WI.Y.0027.000000T0000Z-100921T0100Z/
SALINE-
INCLUDING THE CITY OF...SALINA
249 PM CDT MON SEP 20 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...OF THE EVENT IS UNTIL 8 PM CDT MONDAY.

* WINDS...WILL BE SUSTAINED AT AROUND 30 MPH WITH GUSTS OF 40 TO
  45 MPH.

* IMPACTS...WILL INCLUDE STRONG AND GUSTY CROSSWINDS ON EAST WEST
  ROADS...INCLUDING I-70. DRIVERS OF HIGH PROFILE VEHICLES WILL
  NEED TO BE ALERT FOR GUSTS AND SUDDEN CHANGES IN WIND SPEEDS
  AROUND OVERPASSES.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047-048-050-210100-
/O.CON.KICT.WI.Y.0027.000000T0000Z-100921T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
249 PM CDT MON SEP 20 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

* TIMING...OF THE EVENT UNTIL 8 PM CDT MONDAY.

* WINDS...WILL BE SUSTAINED NEAR 30 MPH WITH GUSTS OF 40 TO 45
  MPH.

* IMPACTS...WILL INCLUDE STRONG AND GUSTY CROSSWINDS ON EAST WEST
  ROADS...INCLUDING I-70. DRIVERS OF HIGH PROFILE VEHICLES WILL
  NEED TO BE ALERT FOR GUSTS AND SUDDEN CHANGES IN WIND SPEEDS
  AROUND OVERPASSES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
HOWERTON
092 
WWUS73 KICT 202047
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
347 PM CDT MON SEP 20 2010

KSZ032-033-047>050-210100-
/O.CON.KICT.WI.Y.0027.000000T0000Z-100921T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
347 PM CDT MON SEP 20 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...OF THE EVENT UNTIL 8 PM CDT MONDAY. WINDS WILL DIMINISH
  LATE THIS EVENING WITH SOME GUSTS TO 25 MPH STILL POSSIBLE. 

* WINDS...WILL BE SUSTAINED NEAR 30 MPH WITH GUSTS OF 40 TO 45 
  MPH. 

* IMPACTS...WILL INCLUDE STRONG AND GUSTY CROSSWINDS ON EAST WEST
  ROADS...INCLUDING INTERSTATE 70. BLOWING DUST CAUSED BY THE
  STRONG WINDS MAY PRODUCE NEAR ZERO VISIBILITY. DRIVERS OF HIGH
  PROFILE VEHICLES WILL NEED TO BE ALERT FOR GUSTS AND SUDDEN
  CHANGES IN WIND SPEEDS AROUND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HOWERTON/KETCHAM
550 
WWUS73 KICT 210057
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT MON SEP 20 2010

KSZ049-210200-
/O.CAN.KICT.WI.Y.0027.000000T0000Z-100921T0100Z/
SALINE-
INCLUDING THE CITY OF...SALINA
757 PM CDT MON SEP 20 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY FOR SALINE COUNTY.

$$

KSZ032-033-047-048-050-210200-
/O.EXT.KICT.WI.Y.0027.000000T0000Z-100921T0200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
757 PM CDT MON SEP 20 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING...WINDS WILL DIMINISH SOME LATER THIS EVENING.

* WINDS...WILL BE SUSTAINED NEAR 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...WILL INCLUDE STRONG AND GUSTY CROSSWINDS ON EAST WEST
  ROADS...INCLUDING INTERSTATE 70. BLOWING DUST CAUSED BY THE STRONG
  WINDS MAY PRODUCE NEAR ZERO VISIBILITY AT TIMES. DRIVERS OF HIGH
  PROFILE VEHICLES WILL NEED TO BE ALERT FOR GUSTS AND SUDDEN
  CHANGES IN WIND SPEEDS AROUND OVERPASSES OR OTHER HIGH AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ADK
051 
WWUS73 KICT 210204
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
904 PM CDT MON SEP 20 2010

KSZ032-033-047-048-050-210315-
/O.EXP.KICT.WI.Y.0027.000000T0000Z-100921T0200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
904 PM CDT MON SEP 20 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT ACROSS CENTRAL KANSAS.

$$

ADK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 19, 3:19 PM CDT, 31 minutes earlier.

Area forecast discussion, Sep 19, 3:19 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CDT SUN SEP 19 2010

.DISCUSSION...
HIGH PRESSURE CENTERED WELL NORTHEAST OF THE AREA EDGED ITS WAY
INTO THE FORECAST AREA THIS MORNING. THIS HAS BEEN GRADUALLY
RETREATING TO THE NORTH. AS A RESULT...A WARM FRONT EXTENDED FROM
NEAR KGBD-KEMP. NORTH OF THIS BOUNDARY...TEMPERATURES WERE IN THE
70S /59 AT KRSL AT 19Z/ WHILE SOUTH OF IT THEY WERE NEAR 90.

WATER VAPOR LOOP SHOWS RIDGE BUILDING OCCURRING OVER THE CENTRAL
UNITED STATES AS A DEEP TROUGH MOVES INTO THE PACIFIC NORTHWEST.
OVER THE NEXT SEVERAL DAYS...THE FRONT WILL GRADUALLY MOVE BACK
AND FORTH ACROSS THE AREA AS UPPER LEVEL DISTURBANCES PASS THROUGH
THE REGION.

MAIN FORECAST PROBLEMS ARE WINDS...TEMPERATURES AND CONVECTION.

TONIGHT-MONDAY: WINDS WILL BECOME SOUTHERLY ACROSS THE ENTIRE
FORECAST AREA MONDAY. THERE HAS BEEN CONSIDERABLE DISCUSSION
REGARDING A WIND ADVISORY MONDAY.  BUFKIT SOUNDINGS FROM BOTH THE
GFS AND NAM-WRF BOTH SHOW MIXED LAYER WINDS ABOVE 32 KNOTS MONDAY
AFTERNOON FOR KRSL AND KSLN.  MOS GUIDANCE ALSO SUPPORTS WINDS IN
EXCESS OF 29 KNOTS AT THE SURFACE SUSTAINED.  AS A
RESULT...CONFIDENCE IS HIGH FOR A WIND ADVISORY...SO WILL ISSUE.

WITH THE STRONG SOUTHERLY WINDS AND UPPER LEVEL RIDGE BUILDING...THE
TEMPERATURES SHOULD BE A FEW DEGREES HIGHER THAN TODAY...SO WILL
FORECAST ACCORDINGLY.

TUESDAY-SUNDAY:  SEVERAL UPPER LEVEL DISTURBANCES MOVE THROUGH THE
REGION DURING THIS PERIOD.  THE RESULT IS THE FRONT MOVING SOUTH
THROUGH THE FORECAST AREA...THEN BACK NORTH.  THIS SHOULD PRODUCE AN
ACTIVE PERIOD OF PRECIPITATION CHANCES.  GEFS PLUME DATA SHOWS THIS
WELL...WITH ALL OF THE MEMBERS PRECIPITATING DURING THIS TIME
PERIOD.  THE PROBLEM IS...THE AGREEMENT OF WHEN THIS WILL OCCUR.
THAT SAID...THINK THE BEST COURSE OF ACTION AT THIS TIME IS TO
FORECAST LOWER CHANCES OVER A BROAD PERIOD.  CONFIDENCE IS PRETTY
HIGH THAT MOST AREAS WILL RECEIVE SOME RAINFALL BY THE END OF THE
PERIOD.

TEMPERATURES WILL DEPEND GREATLY ON WHERE THE FRONT ENDS UP FOR THE
DAY.  CONFIDENCE IS QUITE LOW ON TEMPERATURE FORECASTS.

COOK
&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD.
THE LOW CLOUDS WERE ERODING RAPIDLY NORTHWARD ACROSS CENTRAL
KANSAS AT MIDDAY...WITH LINGERING STRATUS AT KRSL AND KSLN TO
CLEAR OUT WITHIN FIRST 2 HOURS OF START OF FORECAST VALID PERIOD.
A WARM FRONT WILL LIFT NORTHWARD ACROSS THE AREA BY LATE AFTERNOON
WITH SOUTHERLY SURFACE FLOW DEVELOPING ACROSS ALL AREAS BY THIS
EVENING. A LEE TROF WILL DEEPEN ACROSS THE HIGH PLAINS LATE
TONIGHT INTO MONDAY...WITH A STRONGER SOUTHERLY GRADIENT WIND
EXPECTED ACROSS THE AREA. WINDS WILL BECOME GUSTY BY THE END OF
THE FORECAST VALID PERIOD ACROSS CENTRAL KANSAS BY LATE MONDAY
MORNING...WITH THE ONSET OF BETTER MIXING/MOMENTUM TRANSFER TO
THE SURFACE AS WELL AS THE TIGHTENING GRADIENT FLOW.

KED
&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  92  68  90 /   0   0  10  20
HUTCHINSON      66  92  67  89 /   0   0  10  20
NEWTON          66  91  67  89 /   0   0  10  30
ELDORADO        66  91  67  89 /   0   0  10  20
WINFIELD-KWLD   67  92  68  90 /   0   0  10  20
RUSSELL         63  93  65  86 /   0   0  20  30
GREAT BEND      63  94  66  87 /   0   0  20  30
SALINA          66  92  67  87 /   0   0  10  30
MCPHERSON       66  92  67  88 /   0   0  10  30
COFFEYVILLE     68  93  68  90 /   0  10  10  10
CHANUTE         68  91  68  89 /   0  10  10  20
IOLA            68  91  68  89 /   0  10  10  20
PARSONS-KPPF    68  92  68  90 /   0  10  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM TO 8 PM CDT MONDAY FOR KSZ032-033-047-
048.

&&
Hazardous weather outlook, Sep 19, 10:58 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1058 AM CDT SUN SEP 19 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-201600-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1058 AM CDT SUN SEP 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS FROM LATE MONDAY
NIGHT THROUGH FRIDAY. SOME OF THE STORMS MAY BE
STRONG...ESPECIALLY ON TUESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/JMC

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.